MAUDE Adverse Event Report: BALT USA, LLC BALLAST LONG SHEATH

BALT USA, LLC BALLAST LONG SHEATH
Model Number BALLAST90
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Thrombosis (2100)
Date of Event 08/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
To whom it may concern: visual analysis of the ballast long sheath revealed the sheath broken into two separate pieces, approximately 46cm from the hub.The distal section of the sheath had approximately 6.2cm of winding coil protruding out.There was break 13cm into the distal section of the sheath, with unknown calcification formed around the break.Based on the available information and the investigation results the complaint is confirmed.Its believed that the unknown calcification and possible venospasms caused the sheath to lock in place within the radial artery.As the physician attempted to free the device, the sheath was exposed to a force greater than its tensile strength causing it to fracture into two separate pieces.Venospasms and calcification are not uncommon with these type of procedures.Patient's anatomy are well understood complications and are not infrequent nor unique to balt usa products, having an established history of occurrence across similar marketed devices for many years.Review of the lot history records for the reported lots did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number 062019d has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.
 
Event or Problem Description
It was reported that: "dr.(b)(6) was performing a basilar arterial thrombectomy in an acute stroke case.He used the ballast 90 through the radial artery to access the vertebral artery.When removing the ballast post thrombectomy the experience a large amount of friction.This friction resulted in the ballast tip fracturing off and remaining in the radial artery.The patient required vascular resection for removal and repair of the radial artery.The physician notice a large amount of unknown calcification in the radial artery during the resection.He believes the large amount of friction on removal of the ballast was created by this calcification.".

Brand Name
BALLAST LONG SHEATH
Common Device Name
BALLAST
Manufacturer (Section D)
BALT USA, LLC
29 parker
irvine CA 92618
MDR Report Key9098723
Report Number3014162263-2019-00016
Device Sequence Number11463746
Product Code DQY
UDI-Device Identifier00818053022890
UDI-Public00818053022890
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K182918
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/20/2024
Device Model NumberBALLAST90
Device Catalogue NumberN/A
Device Lot Number062019D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2019
Initial Report FDA Received Date09/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;